Question : SOMETIMES when I cough, the right lower part of my abdomen becomes very painful, like I'm being stabbed with a sharp object. I try to take the painkillers, but the excruciating pain is still there! I can't even turn to the back while exercising. What can I do? Should I get an X-ray? I am only 17. Besides that, I am suffering from pimples and rashes on my chest, shoulders and especially the buttocks.
Answer : IF this condition occurs frequently, it will be the best for you to get an X-ray diagnosis from a gastroenterologist. Steroid acne is the name given to an acne-like condition that follows the use of steroid medications and most often occurs on the chest but may also develop on the face, neck, back and arms. Steroid acne usually persists until the steroid medication is discontinued. Are you on such medication?
In general, the pimples and rashes on your chest, shoulder and buttocks occur when the sebaceous glands secrete too much sebum due to hormonal imbalance. It could be triggered by emotional stress, friction or rubbing of clothing against the skin, certain medication particularly steroids, heredity or food allergies. Vitamin A helps in controlling the over-production of sebum. Vitamin B6 helps to balance the hormone levels. Vitamin C boosts the immune system, keeping the acne-causing bacteria in check. Vitamin E helps prevent scarring. Zinc boosts immunity, reduces inflammation and promotes healthy hormone levels. Selenium enhances the action of vitamin E. These nutrients are best to be taken in combination.
Evening primrose oil contains a high level of gamma-linolenic acid (GLA) that helps control the sebum and reduces the likelihood of clogged pores.
Tea tree oil possesses antibacterial properties. The herbs myrrh, echinacea and chamomile work together to reduce redness, itchiness and inflammation, at the same time promoting healing of the skin. Applying the gel containing tea tree oil and these herbs will help manage the pimples.